Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 227, NWS Shreveport, LA

May 12, 2000Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 8:19 PM CDT for Cass County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2000, 8:19 PM CDT (01:19 UTC)
Expired
May 12, 2000, 8:45 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3398 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS54 KSHV 130119
SVRSHV
TXC067-130145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN TEXAS

* UNTIL 845 PM CDT

* AT 816 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ENTERING NORTHWEST
  CASS COUNTY...MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   DOUGLASSVILLE AT 845 PM CDT
   LINDEN AT 845 PM CDT

THIS LINE OF STORMS WILL LIKELY PRODUCE STRONG DAMAGING WINDS IN
EXCESS OF 60 MPH. BE ALERT FOR DOWNED TREES AND POWER LINES. IF YOU
ARE OUTSIDE...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG
BUILDING. STAY AWAY FROM WINDOWS. LARGE HAIL IS ALSO POSSIBLE.

A TORNADO WATCH IS IN EFFECT. REMEMBER THAT SEVERE THUNDERSTORMS CAN
AND OCCASIONALLY DO PRODUCE TORNADOES.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CASS COUNTY IN TEXAS
UNTIL 845 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:00 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 12, 3:00 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI MAY 12 2000

SURFACE COLD FRONT OVER FROM MCALESTER TO JUST WEST OF DALLAS TO
NEAR BROWNWOOD TEXAS AT MID AFTERNOON. MSAS CURRENT SURFACE DATA
SHOWS LIFTED INDEX VALUES FROM -9 TO -10. CAPE VALUES LATE THIS
AFTERNOON ARE NEAR 4000 J/KM. WHEN CAP BREAKS STORMS SHOULD FIRE
ACROSS SOUTHEAST OKLAHOMA AND NORTH CENTRAL TEXAS AND MOVE INTO
NORTHWEST PART OF FORECAST AREA BY EARLY EVENING. PLENTY OF LOW
LEVEL MOISTURE IS AVAILABLE BETWEEN 1000 MB AND 850 MB. MID LEVEL
MOISTURE SHOULD INCREASE DURING THE EVENING AND DEWPOINTS ARE IN THE
LOWER TO MID 70S. ALTHOUGH A STRONG CAP IS IN PLACE...UPPER LEVEL
DIVERGENCE WILL ENHANCE THUNDERSTORM DEVELOPMENT OVERNIGHT TONIGHT.

ETA UPPER AIR SOUNDING FORECASTS SHOW A MAX TEMPERATURE AROUND 90
DEGREES WILL WEAKEN THE CAP OVER SOUTHEAST OKLAHOMA BY LATE
AFTERNOON AND RAISE PRECIPITABLE WATER VALUES TO 1.5 INCHES. ETA
FORECASTS K INDICES TO 35 AND TOTAL TOTAL VALUES TO 55. WITH LITTLE
TURNING OF THE WINDS LARGE HAIL AND DAMAGING WINDS...ALONG WITH
HEAVY RAINFALL WILL BE THE PRIMARY THREATS. AS FRONT MOVES THROUGH
DURING THE EVENING OVER THE NORTHWEST SECTIONS AIR MASS WILL
STABILIZE AND BEGIN DRYING OUT BY MORNING. NORTH LOUISIANA AND EAST
CENTRAL TEXAS WILL SEE BEST CHANCE OF SEVERE AFTER MIDNIGHT UNTIL
MORNING WITH ACTIVITY WEAKENING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL LIKELY REDEVELOP OVER CENTRAL LOUISIANA ALONG FRONT DURING
EARLY AFTERNOON. SOME CONCERN ABOUT HEAVY RAINFALL THREAT BUT MODELS
MOVING FRONT ACROSS FORECAST AREA BETWEEN 13/00 AND 13/15Z. DO NOT
THINK FRONT WILL SLOW ENOUGH FOR FLASH FLOODING. WILL KEEP SEVERE IN
ALL AREAS TONIGHT. ETA ENDS RAINFALL OVER THE NORTHWEST IN THE
MORNING AND ALL OTHER AREAS DURING THE AFTERNOON. TEMPERATURES
SHOULD NOT RISE MUCH DUE TO CLOUDS...RAIN AND COLDER AIR. BELIEVE
NGM GUIDANCE A BIT OPTIMISTIC FOR HIGHS SATURDAY AND CLEAR SKIES TO
RAPIDLY BEHIND FRONT.

A COOL NIGHT FOR THE THIRD PERIOD WITH MID TO UPPER 50S OVER MOST OF
THE FORECAST AREA. SUNSHINE SUNDAY WILL BE SOMEWHAT OFFSET BY COOL
MORNING AND EAST TO NORTHEAST WIND AROUND SURFACE HIGH CENTERED TO
THE NORTH AND NORTHEAST. NEXT CHANCE OF RAIN WILL COME AT THE END OF
NEXT WEEK.

09

SHV 66/79/56/78  5510
MLU 68/79/57/77  4510
TXK 63/76/52/77  6410
TYR 65/79/54/80  5510
LFK 68/80/57/82  4410

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:11 PM CDTSevere Thunderstorm WarningSHVBowie34 min
May 12, 8:42 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 12, 8:53 PM CDTSevere Thunderstorm WarningSHVWood67 min
May 12, 9:22 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur38 min
May 12, 9:42 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 12, 9:58 PM CDTSevere Thunderstorm WarningSHVMarion47 min
May 12, 10:11 PM CDTSevere Thunderstorm WarningSHVHarrison64 min
May 12, 10:32 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk43 min
May 12, 11:36 PM CDTSevere Thunderstorm WarningSHVRusk54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.